Alert archive / Mississippi / Flash Flood Watches in 2017

Flash Flood Watch 5, NWS Jackson, MS

May 2, 201725 counties in Mississippi; 9 parishes in Louisiana

NWS Jackson, MS issued this flash flood watch at May 2, 2017, 3:20 PM CDT for 25 counties in Mississippi; 9 parishes in Louisiana. It took effect at May 3, 2017, 4:00 PM CDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
May 2, 2017, 3:20 PM CDT (20:20 UTC)
In effect from
May 3, 2017, 4:00 PM CDT
Expired
May 3, 2017, 8:42 PM CDT
In force
5 hr
Issued by
NWS Jackson, MS
Flood severity
None
All 34 counties

Catahoula Parish, LA, Concordia Parish, LA, East Carroll Parish, LA, Franklin Parish, LA, Madison Parish, LA, Morehouse Parish, LA, Richland Parish, LA, Tensas Parish, LA, West Carroll Parish, LA, Adams County, MS, Claiborne County, MS, Clarke County, MS, Copiah County, MS, Covington County, MS, Forrest County, MS, Franklin County, MS, Hinds County, MS, Issaquena County, MS, Jasper County, MS, Jefferson County, MS, Jefferson Davis County, MS, Jones County, MS, Lamar County, MS, Lawrence County, MS, Lincoln County, MS, Madison County, MS, Marion County, MS, Rankin County, MS, Scott County, MS, Sharkey County, MS, Simpson County, MS, Smith County, MS, Warren County, MS, Yazoo County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 55 km from the middle of the area, began a volume at 20:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 8.3 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2017-05-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2017-05-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1822 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
93 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

753 
WGUS64 KJAN 022020
FFAJAN

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Jackson MS
320 PM CDT Tue May 2 2017

...THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL EXPECTED LATE
WEDNESDAY AFTERNOON INTO WEDNESDAY NIGHT...

LAZ007>009-015-016-023>026-MSZ040>043-047>050-053>066-072>074-
030430-
/O.NEW.KJAN.FF.A.0005.170503T2100Z-170504T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Morehouse-West Carroll-East Carroll-Richland-Madison LA-
Franklin LA-Catahoula-Tensas-Concordia-Issaquena-Sharkey-Yazoo-
Madison MS-Warren-Hinds-Rankin-Scott-Claiborne-Copiah-Simpson-
Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln-Lawrence-
Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest-
Including the cities of Bastrop, Oak Grove, Epps, 
Lake Providence, Rayville, Delhi, Tallulah, Winnsboro, 
Jonesville, Harrisonburg, Newellton, St. Joseph, Waterproof, 
Vidalia, Ferriday, West Ferriday, Mayersville, Rolling Fork, 
Anguilla, Yazoo City, Ridgeland, Madison, Canton, Vicksburg, 
Jackson, Pearl, Brandon, Richland, Forest, Morton, Port Gibson, 
Crystal Springs, Hazlehurst, Wesson, Magee, Mendenhall, 
Taylorsville, Raleigh, Bay Springs, Heidelberg, Quitman, 
Stonewall, Shubuta, Fayette, Natchez, Bude, Roxie, Meadville, 
Brookhaven, Monticello, New Hebron, Prentiss, Bassfield, Collins,
Mount Olive, Laurel, Columbia, West Hattiesburg, Lumberton, 
Purvis, and Hattiesburg
320 PM CDT Tue May 2 2017

...FLASH FLOOD WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
THURSDAY MORNING...

The National Weather Service in Jackson has issued a

* Flash Flood Watch for portions of northeast Louisiana and 
  Mississippi, including the following areas in northeast 
  Louisiana, Catahoula, Concordia, East Carroll, Franklin LA, 
  Madison LA, Morehouse, Richland, Tensas and West Carroll. In 
  Mississippi, Adams, Claiborne, Clarke, Copiah, Covington, 
  Forrest, Franklin MS, Hinds, Issaquena, Jasper, Jefferson, 
  Jefferson Davis, Jones, Lamar, Lawrence, Lincoln, Madison MS, 
  Marion, Rankin, Scott, Sharkey, Simpson, Smith, Warren and 
  Yazoo. 

* From Wednesday afternoon through Thursday morning

* Rainfall amounts ranging from 1 to 3 inches with localized
  higher amounts over a short period of time could lead to flash
  flooding.
 
* The flooding of roads, low lying areas, and areas with poor
  drainage will be possible. If encountering flooded roadways,
  remember to turn around, don't drown.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a very dangerous situation.

You should monitor later forecasts and be prepared to take action
should flash flood warnings be issued.

&&

$$

50
4 follow-up statements
063 
WGUS64 KJAN 030249 AAA
FFAJAN

Flood Watch...UPDATED
National Weather Service Jackson MS
949 PM CDT Tue May 2 2017

...THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL EXPECTED LATE
WEDNESDAY AFTERNOON INTO WEDNESDAY NIGHT...

LAZ007>009-015-016-023>026-MSZ040>043-047>050-053>066-072>074-
031100-
/O.CON.KJAN.FF.A.0005.170503T2100Z-170504T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Morehouse-West Carroll-East Carroll-Richland-Madison LA-
Franklin LA-Catahoula-Tensas-Concordia-Issaquena-Sharkey-Yazoo-
Madison MS-Warren-Hinds-Rankin-Scott-Claiborne-Copiah-Simpson-
Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln-Lawrence-
Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest-
Including the cities of Bastrop, Oak Grove, Epps, 
Lake Providence, Rayville, Delhi, Tallulah, Winnsboro, 
Jonesville, Harrisonburg, Newellton, St. Joseph, Waterproof, 
Vidalia, Ferriday, West Ferriday, Mayersville, Rolling Fork, 
Anguilla, Yazoo City, Ridgeland, Madison, Canton, Vicksburg, 
Jackson, Pearl, Brandon, Richland, Forest, Morton, Port Gibson, 
Crystal Springs, Hazlehurst, Wesson, Magee, Mendenhall, 
Taylorsville, Raleigh, Bay Springs, Heidelberg, Quitman, 
Stonewall, Shubuta, Fayette, Natchez, Bude, Roxie, Meadville, 
Brookhaven, Monticello, New Hebron, Prentiss, Bassfield, Collins,
Mount Olive, Laurel, Columbia, West Hattiesburg, Lumberton, 
Purvis, and Hattiesburg
949 PM CDT Tue May 2 2017

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH THURSDAY MORNING...

The Flash Flood Watch continues for

* Portions of northeast Louisiana and Mississippi, including the 
  following areas in northeast Louisiana, Catahoula, Concordia, 
  East Carroll, Franklin LA, Madison LA, Morehouse, Richland, 
  Tensas and West Carroll. In Mississippi, Adams, Claiborne, 
  Clarke, Copiah, Covington, Forrest, Franklin MS, Hinds, 
  Issaquena, Jasper, Jefferson, Jefferson Davis, Jones, Lamar, 
  Lawrence, Lincoln, Madison MS, Marion, Rankin, Scott, Sharkey, 
  Simpson, Smith, Warren and Yazoo. 

* From Wednesday afternoon through Thursday morning

* Rainfall amounts ranging from 1 to 3 inches with localized 
  higher amounts over a short period of time could lead to flash 
  flooding. 

* The flooding of roads, low lying areas, and areas with poor 
  drainage will be possible. If encountering flooded roadways, 
  remember to turn around, don't drown. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a very dangerous situation.

You should monitor later forecasts and be prepared to take action
should flash flood warnings be issued.

&&

$$
22
166 
WGUS64 KJAN 030930
FFAJAN

Flood Watch
National Weather Service Jackson MS
430 AM CDT Wed May 3 2017

...A FLASH FLOOD WATCH IS IN EFFECT FOR NORTHEAST LOUISIANA AND 
MUCH OF CENTRAL MISSISSIPPI...

LAZ007>009-015-016-023>026-MSZ040>043-047>050-053>066-072>074-
031730-
/O.CON.KJAN.FF.A.0005.170503T2100Z-170504T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Morehouse-West Carroll-East Carroll-Richland-Madison LA-
Franklin LA-Catahoula-Tensas-Concordia-Issaquena-Sharkey-Yazoo-
Madison MS-Warren-Hinds-Rankin-Scott-Claiborne-Copiah-Simpson-
Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln-Lawrence-
Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest-
Including the cities of Bastrop, Oak Grove, Epps, 
Lake Providence, Rayville, Delhi, Tallulah, Winnsboro, 
Jonesville, Harrisonburg, Newellton, St. Joseph, Waterproof, 
Vidalia, Ferriday, West Ferriday, Mayersville, Rolling Fork, 
Anguilla, Yazoo City, Ridgeland, Madison, Canton, Vicksburg, 
Jackson, Pearl, Brandon, Richland, Forest, Morton, Port Gibson, 
Crystal Springs, Hazlehurst, Wesson, Magee, Mendenhall, 
Taylorsville, Raleigh, Bay Springs, Heidelberg, Quitman, 
Stonewall, Shubuta, Fayette, Natchez, Bude, Roxie, Meadville, 
Brookhaven, Monticello, New Hebron, Prentiss, Bassfield, Collins,
Mount Olive, Laurel, Columbia, West Hattiesburg, Lumberton, 
Purvis, and Hattiesburg
430 AM CDT Wed May 3 2017

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 4 PM CDT THIS
AFTERNOON THROUGH THURSDAY MORNING...

The Flash Flood Watch continues for

* Portions of northeast Louisiana and Mississippi, including the 
  following areas in northeast Louisiana, Catahoula, Concordia, 
  East Carroll, Franklin LA, Madison LA, Morehouse, Richland, 
  Tensas and West Carroll. In Mississippi, Adams, Claiborne, 
  Clarke, Copiah, Covington, Forrest, Franklin MS, Hinds, 
  Issaquena, Jasper, Jefferson, Jefferson Davis, Jones, Lamar, 
  Lawrence, Lincoln, Madison MS, Marion, Rankin, Scott, Sharkey, 
  Simpson, Smith, Warren and Yazoo. 

* From 4 PM CDT this afternoon through tonight

* Rainfall amounts ranging from 1 to 3 inches with localized 
  higher amounts over a short period of time could lead to flash 
  flooding. 

* The flooding of roads, low lying areas, and areas with poor 
  drainage will be possible. If encountering flooded roadways, 
  remember to turn around, don't drown. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a very dangerous situation.

You should monitor later forecasts and be prepared to take action
should flash flood warnings be issued.

&&

$$
770 
WGUS64 KJAN 032229 AAA
FFAJAN

Flood Watch...UPDATED
National Weather Service Jackson MS
529 PM CDT Wed May 3 2017

...A FLASH FLOOD WATCH IS IN EFFECT FOR NORTHEAST LOUISIANA AND
MUCH OF CENTRAL MISSISSIPPI...

LAZ007>009-015-016-023>026-MSZ040>043-047>050-053>066-072>074-
040630-
/O.CON.KJAN.FF.A.0005.000000T0000Z-170504T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Morehouse-West Carroll-East Carroll-Richland-Madison LA-
Franklin LA-Catahoula-Tensas-Concordia-Issaquena-Sharkey-Yazoo-
Madison MS-Warren-Hinds-Rankin-Scott-Claiborne-Copiah-Simpson-
Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln-Lawrence-
Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest-
Including the cities of Bastrop, Oak Grove, Epps, 
Lake Providence, Rayville, Delhi, Tallulah, Winnsboro, 
Jonesville, Harrisonburg, Newellton, St. Joseph, Waterproof, 
Vidalia, Ferriday, West Ferriday, Mayersville, Rolling Fork, 
Anguilla, Yazoo City, Ridgeland, Madison, Canton, Vicksburg, 
Jackson, Pearl, Brandon, Richland, Forest, Morton, Port Gibson, 
Crystal Springs, Hazlehurst, Wesson, Magee, Mendenhall, 
Taylorsville, Raleigh, Bay Springs, Heidelberg, Quitman, 
Stonewall, Shubuta, Fayette, Natchez, Bude, Roxie, Meadville, 
Brookhaven, Monticello, New Hebron, Prentiss, Bassfield, Collins,
Mount Olive, Laurel, Columbia, West Hattiesburg, Lumberton, 
Purvis, and Hattiesburg
529 PM CDT Wed May 3 2017

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY MORNING...

The Flash Flood Watch continues for

* Portions of northeast Louisiana and Mississippi, including the 
  following areas in northeast Louisiana, Catahoula, Concordia, 
  East Carroll, Franklin LA, Madison LA, Morehouse, Richland, 
  Tensas and West Carroll. In Mississippi, Adams, Claiborne, 
  Clarke, Copiah, Covington, Forrest, Franklin MS, Hinds, 
  Issaquena, Jasper, Jefferson, Jefferson Davis, Jones, Lamar, 
  Lawrence, Lincoln, Madison MS, Marion, Rankin, Scott, Sharkey, 
  Simpson, Smith, Warren and Yazoo. 

* Through Thursday morning

* Rainfall amounts ranging from 1 to 3 inches with localized 
  higher amounts over a short period of time could lead to flash 
  flooding. 

* The flooding of roads, low lying areas, and areas with poor 
  drainage will be possible. If encountering flooded roadways, 
  remember to turn around, don't drown. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a very dangerous situation.

You should monitor later forecasts and be prepared to take action
should flash flood warnings be issued.

&&

$$

22
856 
WGUS64 KJAN 040142 AAA
FFAJAN

Flood Watch...UPDATED
National Weather Service Jackson MS
842 PM CDT Wed May 3 2017

...FLASH FLOOD WATCH IS CANCELLED...

LAZ007>009-015-016-023>026-MSZ040>043-047>050-053>066-072>074-
040245-
/O.CAN.KJAN.FF.A.0005.000000T0000Z-170504T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Morehouse-West Carroll-East Carroll-Richland-Madison LA-
Franklin LA-Catahoula-Tensas-Concordia-Issaquena-Sharkey-Yazoo-
Madison MS-Warren-Hinds-Rankin-Scott-Claiborne-Copiah-Simpson-
Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln-Lawrence-
Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest-
Including the cities of Bastrop, Oak Grove, Epps, 
Lake Providence, Rayville, Delhi, Tallulah, Winnsboro, 
Jonesville, Harrisonburg, Newellton, St. Joseph, Waterproof, 
Vidalia, Ferriday, West Ferriday, Mayersville, Rolling Fork, 
Anguilla, Yazoo City, Ridgeland, Madison, Canton, Vicksburg, 
Jackson, Pearl, Brandon, Richland, Forest, Morton, Port Gibson, 
Crystal Springs, Hazlehurst, Wesson, Magee, Mendenhall, 
Taylorsville, Raleigh, Bay Springs, Heidelberg, Quitman, 
Stonewall, Shubuta, Fayette, Natchez, Bude, Roxie, Meadville, 
Brookhaven, Monticello, New Hebron, Prentiss, Bassfield, Collins,
Mount Olive, Laurel, Columbia, West Hattiesburg, Lumberton, 
Purvis, and Hattiesburg
842 PM CDT Wed May 3 2017

...FLASH FLOOD WATCH IS CANCELLED...

The Flash Flood Watch for portions of northeast Louisiana and
Mississippi has been cancelled. Thunderstorms will end from the
west during the next several hours but rainfall rates will not be
great enough to result in flash flooding. 

$$
22

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood watch went out at May 2, 10:42 AM CDT, 4 hours 38 minutes earlier.

Area forecast discussion, May 2, 10:42 AM CDT, 4 hours 38 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
1042 AM CDT Tue May 2 2017

...SEVERE WEATHER AND HEAVY RAIN POTENTIAL LATE WEDNESDAY...

.UPDATE...
Updated for morning discussion.

&&

.DISCUSSION...

Remainder of today:

A weak mid level disturbance coming in from the east this morning
is prompting a batch of relatively thick clouds moving into the
Arklamiss Delta right now. There are some light radar returns
associated with this cloud cover and I have updated the forecast
through the remainder of the day with the mention of possible very
isolated showers up in that direction toward north-central MS. The
clouds up there may hold highs close to 80 degrees but elsewhere
anticipate highs ranging from the low to mid 80s with winds
relatively light and moisture gradually returning from the south.
/BB/

Prior discussion below:

Today through Wednesday night:

After a chilly start to the day over the ArkLaMiss, temperatures
will rebound quickly this morning in the dry airmass, and
afternoon highs should climb to above normal values after what was
a temporary cool-down. Expect quiet weather to continue through
tonight with milder nighttime lows.

A very dynamic weather set-up will evolve Wednesday as an impressive
tropopause undulation (2.0 PVU surface reaching below H600) over the
southern plains sparks rapid cyclogenesis and surface occlusion over
the Lower MS Valley region Wednesday evening beneath pronounced
upper jet entrance region. This scenario will be impressive by May
standards, and when combined with May-like moisture, we can expect
vigorous, if not explosive, upstream convective growth that will
bring the potential for severe weather and flash flooding. The bulk
of guidance suggests initial thunderstorm clusters will develop
rapidly over northern LA Wednesday afternoon, growing quickly
upscale into a linear convective system by evening as the activity
moves east.

Based on recent events, it would be a good idea to hold off on
buying into any particular CAM model output, but definitely could
see the potential for all modes of severe weather given what
"could" be extreme values of effective shear combined with
organized convection. And the anomalous deep layer moisture and
very strong ascent would easily support heavy rain capable of
reaching excessive rainfall rates. The big question initially will
be the quality of boundary layer air and the potential for most
of storms to be elevated at onset, but even in that case, it
appears steep lapse rates in the hail growth zone could support
large hail greater than golf ball size over NE LA Wednesday
afternoon, and recent CIPS analogs support this potential.

As we go into the evening, the potential convective system would
likely not waste a lot of time pushing east across the forecast
with damaging winds/tornadoes becoming more of a concern should
boundary layer moisture quality improve. Another question to
consider will be subsequent storm development closer to the coast
as height falls/jet support become better in that region. The bulk
of ensemble guidance has suggested this might take place quickly
after the initial round of storms develop. The 00z NCAR ensemble
illustrates pretty well a few plausible scenarios that offer a
wide range of impacts for the forecast area, and it makes me
hesitate to commit too much to highlighting a more significant
severe weather or heavy rain threat. Having said that, it does
appear the area from NE LA into western and southern MS,
especially south of I-20 and west of Hwy 49, would ultimately have
the greatest severe weather and flooding threats, and will trend
the HWO/graphics in that direction. Overall, there are a wide
range of possible solutions offered by this dynamic set-up and
folks should be aware of the potential for significant severe
weather if low level moisture return is greater than expected,
especially over southwest portions of the ArkLaMiss. /EC/

Thursday: The cold front will exit east Mississippi on Thursday
morning, bringing a fairly quick end to substantial rain chances. In
fact, rain may already be over west of I-55 by daybreak. However,
clouds will linger into the day as the upper low/trough axis remains
over the area and cyclonic low level flow encourages continued cloud
development. This will cause daytime temps to struggle, with the
northern part of the forecast area perhaps lucky to reach 60. Clouds
should finally depart Thursday night or early Friday as the upper
low shifts east and low level flow gradually veers.

Friday through Monday: Generally quiet conditions are anticipated
through the remainder of the forecast period. An upper trough will
remain over the Eastern Seaboard, while a ridge builds over the
center of the country. This will keep a surface high over our area,
with most systems shunted northeast of the area. Temps will remain
slightly below normal into Friday, but with abundant insolation and
the surface high axis gradually shifting across the area, they will
return to near or slightly above normal by early next week. /DL/

&&

.AVIATION...
12Z TAF discussion:
VFR conditions will prevail through the TAF period. /DL/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       83  58  82  56 /   4   1  49  87
Meridian      83  58  84  60 /   2   1  13  84
Vicksburg     83  59  80  54 /   4   1  71  87
Hattiesburg   85  56  83  62 /   2   1  30  84
Natchez       84  58  79  54 /   2   1  69  84
Greenville    81  60  80  53 /  13   1  57  81
Greenwood     81  59  82  54 /  11   1  45  87

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.

&&

DL/EC/BB
Hazardous weather outlook, May 2, 6:07 AM CDT, 9 hours 13 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
607 AM CDT Tue May 2 2017

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
031115-
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar-
Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-
Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston-
Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper-
Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah-
Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln-
Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest-
607 AM CDT Tue May 2 2017

This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, central Mississippi, north central
Mississippi, and south central Mississippi.

.DAY ONE...Today and Tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

A severe weather and flash flood event will be possible from
Wednesday afternoon into Wednesday night. The greatest threat for
severe weather including damaging winds, hail, and tornadoes, and
heavy rain that could lead to flash flooding, will be over
Northeast Louisiana and western and southern Mississippi.

(www.weather.gov/images/jan/graphicast/image1.png)
(www.weather.gov/images/jan/graphicast/image2.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region Wednesday
through Wednesday night.

21

&&

...HAZARD LEGEND...

No short term hazards expected.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   www.weather.gov/jan/safe
Latest Weather Briefing...
   www.weather.gov/jan/weather_briefing

Find NWS JAN on Facebook...
   www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   www.youtube.com/user/NWSJacksonMiss

Nearby

Flash Flood Watches in Mississippi, 2017Flash Flood Watches in Louisiana, 2017Every flash flood watch in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.